MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 014R
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Block h3 & h6: the visions pv.014p rx catheter was not returned, thus no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a visions pv.014p rx catheter was used in a therapeutic peripheral procedure in a moderately calcified distal pt.When the catheter was advanced to the lesion, resistance was encountered.The catheter was pulled back but got stuck on a non-philips guidewire; thus, was removed together.However, it was noticed that the distal portion of the catheter separated as it was coming out of the introducer sheath but was able to be removed.The procedure was completed with a new catheter.No patient injury reported.This product problem is being submitted because the visions catheter separated and was removed as a system.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Block h3: the visions catheter was returned without the non-philips guidewire.The catheter was returned without the distal section (includes portions of the distal shaft, inner member, trifilar, along with the distal tip and scanner).The proximal section (includes portions of the distal shaft and inner member, and core wire) that was returned, measured approximately 122.8 cm in length.Visual inspection found a tear from the exit port to the distal shaft.At the location of the separation, the core wire, microcables, and inner member were exposed, resulting in sharp edges observed.The overall catheter working length is 150 +/- 2.5 cm, which concludes that approximately 27.2 cm was not returned.Block h6: the probable cause of the shaft separation is due to use/handling.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .014P RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key21923178
Report Number3008363989-2025-00054
Device Sequence Number8713164
Product Code OBJ
UDI-Device Identifier00845225002848
UDI-Public(01)00845225002848(11)250227(17)270227(10)0303417788
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014R
Device Catalogue Number014R
Device Lot Number0303417788
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.014", SPARTACORE GUIDE WIRE.; COOK: 6F, ANSEL INTRODUCER SHEATH.; PHILIPS: INTRASIGHT MOBILE CONSOLE.
Patient Age78 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American